Terlipressin-related ischaemic necrosis of the skin

We present the case of a patient with extensive skin necrosis, unrelated to the infusion site, in the lower and upper limbs, scrotum and abdomen after the use of terlipressin” Macedo et al 92019).

Abstract:

Terlipressin is used for the treatment of bleeding oesophageal varices and hepatorenal syndrome in patients with cirrhosis. Adverse effects are usually minimal. However, potentially serious side effects such as skin necrosis involving the extremities, scrotum, trunk and abdominal skin can rarely occur. Our patient had greater skin involvement than other described cases. We present the case of a patient with extensive skin necrosis, unrelated to the infusion site, in the lower and upper limbs, scrotum and abdomen after the use of terlipressin. Skin necrosis secondary to terlipressin is a rare complication and early identification is essential so the drug can be immediately suspended.

LEARNING POINTS: Skin necrosis secondary to terlipressin is a rare complication.Early identification is essential so the drug can be immediately suspended.Death is not directly related to the skin necrosis but to the secondary complications of advanced liver disease.

You may also be interested in…





Reference:

Macedo, S.S., Cabral, C., Novais, A., Teixeira, M. and Knock, A. (2019) Terlipressin-related Ischaemic Necrosis of the Skin: A Rare Complication. European Journal of Case Reports in Internal Medicine. 6(11), p.001247. doi: 10.12890/2019_001247. eCollection 2019.

Safety IV catheter